Hail, Kane
- When
- April 6, 5:24 AM CST to 5:25 AM CST
- Where
- Kane County, Batavia
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.850, -88.320
Strong to severe thunderstorms moved across parts of northern Illinois during the morning hours of April 6th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across parts of northern Illinois during the morning hours of April 6th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 6, 2:43 AM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
343 AM CDT TUE APR 6 2010
.DISCUSSION...
315 AM CDT
ONGOING SEVERE WEATHER WINDING DOWN IN THE WEE HOURS. ONE LAST
CLUSTER OF STORMS MOVING THROUGH IOWA WILL IMPACT AREAS MAINLY
NORTH OF I-88 THROUGH MID MORNING. NEXT FORECAST CONCERNS WILL BE
WARM WINDY CONDITIONS TODAY FOLLOWED BY ANOTHER BOUGHT OF
THUNDERSTORMS...POSSIBLY SEVERE TONIGHT...THEN MAJOR COOLING FOR
WEDNESDAY AND THURSDAY.
SERIES OF WAVES CONTINUES TO MOVE ENE IN VERY FAST MID-UPPER
LEVEL FLOW. WARM FRONT ALONG I-80 CORRIDOR AT 06Z...STILL FORECAST
TO LIFT NORTH TO WIS STATE LINE BY LATE AFTERNOON. AS WESTERN US
TROF MOVES INTO ROCKIES AND FORMS CLOSED UPPER LOW...AND SURFACE
LOW MOVES TO NE KS TODAY...FORECAST AREA SHOULD BE WELL INTO WARM
SECTOR. RIDGING/WARMING ALOFT WILL PRODUCE A FAIRLY STRONG CAP AND
LIMIT POTENTIAL FOR CONVECTION. SO AFTER MORNING CLUSTER OF
THUNDERSTORMS MOVES OUT...SHOULD BE GENERALLY RAIN-FREE TODAY.
WILL JUST KEEP LOW END POPS GENERALLY NORTH OF I-88 FOR THIS
AFTERNOON. WITH PARTIAL SUNSHINE AND STRONG SOUTH FLOW...ATMOSPHERE
SHOULD MIX TO CLOSE TO 850 MB. THIS WOULD YIELD TEMPS IN UPPER 70S
TO NEAR 80. 850 WINDS FORECAST TO BE SW AT ABOUT 40 KTS. SO EXPECT
WINDY CONDITIONS TODAY WITH GUSTS TO 40 MPH IN THE AFTERNOON. THIS
WILL BE JUST SHY OF WIND ADVISORY CRITERIA. DEW POINTS POOLING
AROUND 60F THIS MORNING SOUTH OF WARM FRONT. EXPECT DAYTIME DEW
POINTS INTO THE LOWER 60S. SO IT WILL DEFINITELY FEEL SUMMER-LIKE
FOR ONE LAST DAY BEFORE THIS PROLONGED MILD SPELL COMES TO AN
END.
THIS EVENING...SURFACE LOW MOVES NORTHEAST ACROSS IA INTO FAR NRN
IL. EXPECT CONVECTION TO BREAK OUT AHEAD OF LOW AND TRAILING COLD
FRONT FROM SRN WIS TO NRN MO THIS EVENING. NAM FORECASTING CAPE OF
1500-2000 J/KG THIS EVENING WITH 0-6 KM BULK SHEAR OF 70 KTS. SO
HAIL AND DAMAGING WINDS WILL BE A THREAT AGAIN. WITH FORECAST AREA
IN WARM SECTOR AND CONVECTION MORE SURFACE BASED...SOME TORNADO
THREAT WILL EXIST AS WELL ESPECIALLY EARLY. BUT WITH TIME EXPECT
OVERALL CONVECTIVE TREND TO GO MORE TOWARD LINE SEGMENTS WITH
MAINLY WIND AND HAIL THREAT OVERNIGHT. STORMS MAY IMPACT NW AND
NCETRL IL THIS EVENING...THEN SPREAD ACROSS THE REST OF THE AREA
OVERNIGHT.
SOME DISCREPANCY BETWEEN MODELS WITH NAM TAKING LOW INTO IA AND
NW IL THIS EVENING WHILE GFS A LITTLE SLOWER AND FURTHER SOUTH.
WILL TREND TOWARDS NAM FOR TIMING OF FRONTAL PASSAGE WEDNESDAY
MORNING. EXPECT COLD FRONT TO MOVE THROUGH NORTHERN IL WED MORNING
WITH SHARP DROP IN TEMPS...ESPECIALLY ALONG LAKEFRONT. WILL
PRODUCE NON-DIURNAL HOURLY TEMP GRIDS TO REFLECT SHARPLY FALLING
TEMPS WEDNESDAY.
SHOWERS WILL DIMINISH WITH WEDNESDAY NIGHT AND THURSDAY WITH MUCH
LESS THREAT OF HEAVY RAIN THAN PREVIOUSLY EXPECTED.
HOWEVER...AFTER SEVERAL ROUNDS OF THUNDERSTORMS OVERNIGHT AND
AGAIN TONIGHT INTO WEDNESDAY...NORTHERN TIER OF IL COULD SEE RISES
IN AREA RIVERS BY THE END OF THE WEEK.
COULD FLIRT WITH FROST THURSDAY NIGHT...THOUGH THERE SHOULD BE
ENOUGH WIND TO PREVENT IT. LIGHTER WINDS EXPECTED FRIDAY NIGHT.
WILL HAVE TO WATCH THIS AS TREES MAY BE AHEAD OF SCHEDULE DUE TO
UNUSUAL WARM PERIOD LAST WEEK AND A HALF.
ALLSOPP
&&
.AVIATION...
06Z TAFS...PRIMARY FORECAST IS SHORT TERM CONVECTIVE TRENDS BUT
WINDS LATER TODAY AND CONVECTION AGAIN TONIGHT ALSO OF CONCERN.
LINE OF THUNDERSTORMS ACROSS NORTHWEST IL WILL MOVE EAST ACROSS
THE TERMINALS OVER THE NEXT FEW HRS. SEVERAL REPORTS OF STRONG
WIND GUSTS AND HAIL WITH THIS LINE AND WILL HIT A TEMPO HARD AS
THIS LINE PASSES. SHOULD BE A BIT OF A BREAK AFTER THIS LINE WITH
PERHAPS SOME SHOWERS OVERNIGHT AND THEN THE POTENTIAL FOR MORE
STORMS ALONG THE WI/IL BORDER LATER THIS MORNING.
WARM FRONT HAS PUSHED NORTH TO THE I-80 CORRIDOR AND WILL LIKELY
REMAIN NEARLY STATIONARY THRU THE NIGHT AS OUTFLOW FROM CONVECTION
PUSHES SOUTH...SLOWING ITS NORTHWARD PROGRESSION. WITH TIME...THE
WARM FRONT WILL REACH FAR NORTHERN IL BY TUESDAY AFTERNOON WITH
SOUTHERLY WINDS INCREASING DURING THE MORNING. GUSTS AS HIGH AS
35KTS SEEM REASONABLE ESPECIALLY SOUTH OF I-80 WHERE THE GRADIENT
WILL BE TIGHTER.
COLD FRONT WILL BEGIN PUSHING EAST ACROSS THE REGION TONIGHT WITH
ADDITIONAL THUNDERSTORMS DEVELOPING DURING THE MID/LATE EVENING.
WILL JUST ADD VCTS FOR NOW AND TAKE A CLOSER LOOK WITH THE 12Z
TAFS. CMS
&&
.MARINE...
343 AM...LOW PRESSURE OVER THE PLAINS WILL SLOWLY MOVE NORTHEAST
AND BEGIN TO WEAKEN AS IT REACHES SOUTHERN LAKE MICHIGAN WEDNESDAY
AFTERNOON OR WEDNESDAY EVENING. A WARM FRONT EXTENDING EAST FROM
THIS LOW WILL MOVE NORTH TO THE IL/WI STATE LINE THIS EVENING AND
ACROSS FAR SOUTHERN LAKE MICHIGAN. STRONG SOUTHWESTERLY WINDS OVER
LAND WILL AFFECT THE NEARSHORE WATERS LATER TODAY. AS THE LOW
APPROACHES...NORTHERLY WINDS WILL INCREASE ACROSS NORTHERN LAKE
MICHIGAN LATER TODAY AND TONIGHT. ONCE THE LOW PASSES...NORTHERLY
WINDS WILL LIKELY INCREASE TO 30 KTS WEDNESDAY NIGHT AND BEGIN TO
DIMINISH THURSDAY. A RIDGE OF HIGH PRESSURE IS EXPECTED TO MOVE
ACROSS THE WESTERN LAKES FRIDAY. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...9 AM TUESDAY TO
4 AM WEDNESDAY.
SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742...11 AM TUESDAY TO
10 PM TUESDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 458 AM CDT TUE APR 6 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 071000- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 458 AM CDT TUE APR 6 2010 /558 AM EDT TUE APR 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE HAIL TO GOLF BALL SIZE DAMAGING WINDS IN EXCESS OT 60 MPH ISOLATED TORNADO THREAT THIS EVENING AREAS AFFECTED AND TIMING: AN AREA OF THUNDERSTORMS WILL MOVE ACROSS NORTHERN ILLINOIS THROUGH MID MORNING...MAINLY NORTH OF I-88. SOME MAY BE SEVERE. MORE THUNDERSTORMS WILL DEVELOP OVER NORTHWEST AND WEST CENTRAL ILLINOIS THIS EVENING. THUNDERSTORMS WILL OVERSPREAD THE REST OF NORTHERN ILLINOIS OVERNIGHT. DISCUSSION: AN AREA OF THUNDERSTORMS...SOME POSSIBLY SEVERE WILL MOVE ALONG AND NORTH OF A WARM FRONT THROUGH MID MORNING. THE WARM FRONT WILL MOVE FROM THE I-80 CORRIDOR THIS MORNING...TO THE WISCONSIN STATE LINE BY LATE AFTERNOON. VERY STRONG SOUTH TO SOUTHWEST LOW LEVEL WINDS WILL PUSH VERY WARM AND HUMID AIR INTO THE REGION. AS A LOW PRESSURE AREA AND ATTENDING COLD FRONT APPROACHES THE MISSISSIPPI VALLEY...THUNDERSTORMS WILL DEVELOP THIS EVENING AND SPREAD EAST OVERNIGHT. THE STORMS WILL MAINLY AFFECT AREAS NORTHWEST OF A LINE FROM GARY TO PONTIAC. VERY WARM MOIST AIR...AND STRONG WIND SHEAR WILL SUPPORT DEVELOPMENT OF SCATTERED SEVERE THUNDERSTORMS WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. TORNADOES ARE POSSIBLE ESPECIALLY IN THE EVENING. SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH LATE THIS MORNING AND THIS AFTERNOON...WITH GUSTS OF 35 TO 40 MPH AT TIMES...ESPECIALLY SOUTH OF I-80. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE LIKELY WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS...MAINLY SOUTHEAST OF A LINE FROM GARY TO PONTIAC. RISES IN AREA RIVERS ARE EXPECTED WEDNESDAY THROUGH THE END OF THE WEEK...ESPECIALLY OVER NORTHERN ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED OVER FAR NORTHERN ILLINOIS THIS MORNING AND OVER MOST OF THE AREA OVERNIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-071000- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 458 AM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG SOUTH WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT MID MORNING THROUGH TONIGHT. THUNDERSTORMS ARE LIKELY THIS MORNING AND AGAIN TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH WIND GUSTS OVER 35 KNOTS AND GOLF BALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG NORTH WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS ARE LIKELY WEDNESDAY...MAINLY IN THE MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-071000- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 458 AM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE OVER CENTRAL AND SOUTHERN LAKE MICHIGAN WITH WIND GUSTS OVER 35 KNOTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO ALLSOPP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
148 AM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG CRYSTAL LAKE 42.23N 88.33W
04/06/2010 MCHENRY IL LAW ENFORCEMENT
*** 1 INJ *** WIDESPREAD DAMAGE REPORTED IN CRYSTAL
LAKE...TREES DOWNED...TRAFFIC LIGHT POLES BLOWN
DOWN...ENTIRE FIRE DEPT DISPATCHED HANDLING REPORTS OF
DAMAGE.
&&
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
149 AM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG HUNTLEY 42.17N 88.42W
04/06/2010 MCHENRY IL AMATEUR RADIO
LARGE TREE DOWN NEAR REED ROAD AND ROUTE 47.
&&
NMARSILIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
150 AM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 4 N MARENGO 42.31N 88.60W
04/06/2010 MCHENRY IL EMERGENCY MNGR
SHERIFF DEPUTY CURRENTLY RESPONDING TO REPORT OF BARN
LEVELED
&&
IZZIPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
214 AM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 N STILLMAN VALLEY 42.18N 89.18W
04/05/2010 M0.75 INCH OGLE IL TRAINED SPOTTER
0845 PM HAIL MORTON GROVE 42.04N 87.79W
04/05/2010 E0.25 INCH COOK IL TRAINED SPOTTER
0845 PM HAIL BATAVIA 41.85N 88.30W
04/05/2010 E0.50 INCH KANE IL PUBLIC
0903 PM TSTM WND DMG POLO 41.98N 89.58W
04/05/2010 OGLE IL LAW ENFORCEMENT
TREES DOWN JUST WEST OF POLO.
0910 PM HAIL FORRESTON 42.13N 89.58W
04/05/2010 E0.75 INCH OGLE IL LAW ENFORCEMENT
0910 PM HAIL MOUNT MORRIS 42.05N 89.43W
04/05/2010 E1.00 INCH OGLE IL LAW ENFORCEMENT
0915 PM TSTM WND DMG OREGON 42.01N 89.34W
04/05/2010 OGLE IL BROADCAST MEDIA
WREX-TV RECEIVING REPORTS OF OREGON LOOKING LIKE A WAR
ZONE WITH EXTENSIVE WIND DAMAGE.
0915 PM TSTM WND DMG OREGON 42.01N 89.34W
04/05/2010 OGLE IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN. A TREE FELL ON A HOUSE.
0928 PM TSTM WND DMG ROCHELLE 41.92N 89.06W
04/05/2010 OGLE IL LAW ENFORCEMENT
SEMIS BLOWN OVER NEAR I-39 AND I-88.
0935 PM HAIL ROCKFORD 42.27N 89.06W
04/05/2010 E0.75 INCH WINNEBAGO IL TRAINED SPOTTER
REPORTED ON SOUTH SIDE OF ROCKFORD.
0945 PM TSTM WND DMG DE KALB 41.93N 88.75W
04/05/2010 DEKALB IL TRAINED SPOTTER
TREES DOWN ON BARBER GREENE ROAD EAST OF AIRPORT ROAD.
0945 PM TSTM WND DMG GENOA 42.10N 88.69W
04/05/2010 DEKALB IL TRAINED SPOTTER
TREES DOWN WEST SIDE OF TOWN ON IL-72.
0945 PM TSTM WND DMG GENOA 42.10N 88.69W
04/05/2010 DEKALB IL TRAINED SPOTTER
POWER LINES DOWN IN GENOA.
0950 PM HAIL DE KALB 41.93N 88.75W
04/05/2010 M0.88 INCH DE KALB IL TRAINED SPOTTER
0950 PM TSTM WND DMG DE KALB 41.93N 88.75W
04/05/2010 DE KALB IL LAW ENFORCEMENT
STOP SIGN BLOWN DOWN.
0952 PM TSTM WND DMG GENOA 42.10N 88.69W
04/05/2010 DE KALB IL LAW ENFORCEMENT
WIRES DOWN AND A TREE DOWN ON A ROAD.
1010 PM TSTM WND GST 4 S HUNTLEY 42.11N 88.42W
04/05/2010 E42.00 MPH KANE IL AMATEUR RADIO
ROUTE 47 AND INTERSTATE 90 AND PEA SIZE HAIL
1012 PM HAIL 1 W ELGIN 42.04N 88.31W
04/05/2010 E0.50 INCH KANE IL TRAINED SPOTTER
1013 PM HAIL SOUTH ELGIN 42.00N 88.30W
04/05/2010 M1.00 INCH KANE IL TRAINED SPOTTER
SPRING AND WEDGEWOOD ST.
1017 PM HAIL ELGIN 42.04N 88.29W
04/05/2010 M0.75 INCH KANE IL EMERGENCY MNGR
I-90 AND RANDALL ROAD IN ELGIN. ALSO AT ROUTE 72 IN
HAMPSHIRE.
1020 PM HAIL ELGIN 42.04N 88.29W
04/05/2010 M0.88 INCH KANE IL TRAINED SPOTTER
1 MILE ENE OF WEST HIGHLAND ACRES.
1020 PM HAIL ELGIN 42.04N 88.29W
04/05/2010 E1.00 INCH KANE IL EMERGENCY MNGR
1023 PM HAIL SLEEPY HOLLOW 42.09N 88.31W
04/05/2010 E0.50 INCH KANE IL TRAINED SPOTTER
1027 PM HAIL ISLAND LAKE 42.28N 88.20W
04/05/2010 M1.00 INCH MCHENRY IL TRAINED SPOTTER
DARTMOUTH DR AND NEWPORT DR.
1027 PM TSTM WND GST ISLAND LAKE 42.28N 88.20W
04/05/2010 E60.00 MPH MCHENRY IL TRAINED SPOTTER
1030 PM HAIL HOFFMAN ESTATES 42.06N 88.14W
04/05/2010 M0.88 INCH COOK IL TRAINED SPOTTER
COCORAHS REPORT
1030 PM HAIL HANOVER PARK 41.98N 88.14W
04/05/2010 M0.75 INCH DUPAGE IL TRAINED SPOTTER
1030 PM HAIL STREAMWOOD 42.02N 88.17W
04/05/2010 E1.00 INCH COOK IL TRAINED SPOTTER
1032 PM HAIL STREAMWOOD 42.02N 88.17W
04/05/2010 M1.50 INCH COOK IL TRAINED SPOTTER
1035 PM HAIL HOFFMAN ESTATES 42.06N 88.14W
04/05/2010 E0.50 INCH COOK IL TRAINED SPOTTER
1036 PM HAIL ROLLING MEADOWS 42.08N 88.03W
04/05/2010 E1.00 INCH COOK IL PUBLIC
1036 PM HAIL ITASCA 41.98N 88.02W
04/05/2010 M1.00 INCH DUPAGE IL TRAINED SPOTTER
1038 PM HAIL ARLINGTON HEIGHTS 42.09N 87.98W
04/05/2010 M0.88 INCH COOK IL TRAINED SPOTTER
1040 PM TSTM WND DMG BENSENVILLE 41.96N 87.94W
04/05/2010 DUPAGE IL TRAINED SPOTTER
30 FOOT TALL TREE UPROOTED
1041 PM HAIL STREAMWOOD 42.02N 88.17W
04/05/2010 M1.00 INCH COOK IL TRAINED SPOTTER
1047 PM TSTM WND GST OHARE AIRPORT 41.98N 87.90W
04/05/2010 E68.00 MPH COOK IL ASOS
1048 PM HAIL SCHAUMBURG 42.03N 88.08W
04/05/2010 E0.88 INCH COOK IL TRAINED SPOTTER
1049 PM HAIL MORTON GROVE 42.04N 87.79W
04/05/2010 E1.00 INCH COOK IL EMERGENCY MNGR
1050 PM HAIL NILES 42.03N 87.81W
04/05/2010 M1.75 INCH COOK IL PUBLIC
1050 PM HAIL EVANSTON 42.05N 87.69W
04/05/2010 E0.88 INCH COOK IL TRAINED SPOTTER
1050 PM HAIL PARK FOREST 41.48N 87.69W
04/05/2010 E1.25 INCH COOK IL TRAINED SPOTTER
1052 PM HAIL DES PLAINES 42.03N 87.90W
04/05/2010 M2.75 INCH COOK IL PUBLIC
BASEBALL SIZE HAIL BROKE WINDOWS OUT OF HOMES.
1052 PM HAIL DES PLAINES 42.03N 87.90W
04/05/2010 M2.50 INCH COOK IL TRAINED SPOTTER
WOLF ROAD AND GOLF ROAD.
1053 PM HAIL 5 NW CHICAGO 41.93N 87.70W
04/05/2010 M0.75 INCH COOK IL AMATEUR RADIO
NW HIGHWAY AND HARLEM AVE
1055 PM HAIL SKOKIE 42.04N 87.74W
04/05/2010 M1.50 INCH COOK IL TRAINED SPOTTER
1055 PM HAIL NILES 42.03N 87.81W
04/05/2010 M1.00 INCH COOK IL AMATEUR RADIO
1059 PM HAIL EVANSTON 42.05N 87.69W
04/05/2010 M1.00 INCH COOK IL BROADCAST MEDIA
1101 PM HAIL EVANSTON 42.05N 87.69W
04/05/2010 M1.00 INCH COOK IL TRAINED SPOTTER
HAIL LASTED 5 MINUTES
1110 PM TSTM WND GST 4 NE CHICAGO 41.92N 87.57W
04/05/2010 M68.00 MPH LMZ741 IL C-MAN STATION
1128 PM HAIL 1 S MOUNT MORRIS 42.03N 89.43W
04/05/2010 M0.88 INCH OGLE IL TRAINED SPOTTER
1230 AM TSTM WND DMG 1 E ROCKFORD 42.27N 89.04W
04/06/2010 WINNEBAGO IL LAW ENFORCEMENT
ROCKFORD PD GETTING REPORTS OF TREES DOWNED ON EAST SIDE
OF CITY...TIME ESTIMATED BASED ON RADAR.
1235 AM HAIL OREGON 42.01N 89.34W
04/06/2010 E0.75 INCH OGLE IL LAW ENFORCEMENT
1235 AM TSTM WND DMG 2 NE ROCKFORD 42.29N 89.04W
04/06/2010 WINNEBAGO IL BROADCAST MEDIA
TREES SNAPPED ON NE SIDE OF TOWN REPORTED BY OFF DUTY
WREX METEOROLOGIST
1259 AM TSTM WND DMG MARENGO 42.25N 88.60W
04/06/2010 MCHENRY IL LAW ENFORCEMENT
PRELIM REPORTS OF DAMAGE IN TOWN WITH NUMEROUS TREES DOWN
AND STRUCTURAL DAMAGE TO A BUILDING. POLICE BEING
DISPATCHED TO LOOK INTO THE DAMAGE.
0100 AM TSTM WND DMG 4 N MARENGO 42.31N 88.60W
04/06/2010 MCHENRY IL EMERGENCY MNGR
SHERIFF DEPUTY CURRENTLY RESPONDING TO REPORT OF BARN
LEVELED
0115 AM TSTM WND DMG CRYSTAL LAKE 42.23N 88.33W
04/06/2010 MCHENRY IL LAW ENFORCEMENT
*** 1 INJ *** WIDESPREAD DAMAGE REPORTED IN CRYSTAL
LAKE...TREES DOWNED...TRAFFIC LIGHT POLES BLOWN
DOWN...ENTIRE FIRE DEPT DISPATCHED HANDLING REPORTS OF
DAMAGE.
0115 AM TSTM WND DMG HUNTLEY 42.17N 88.42W
04/06/2010 MCHENRY IL AMATEUR RADIO
LARGE TREE DOWN NEAR REED ROAD AND ROUTE 47.
0117 AM TSTM WND GST 4 S HUNTLEY 42.11N 88.42W
04/06/2010 M49.00 MPH KANE IL TRAINED SPOTTER
0121 AM TSTM WND GST HUNTLEY 42.17N 88.42W
04/06/2010 M59.00 MPH MCHENRY IL AMATEUR RADIO
&&
NMARSILIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
259 AM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM TSTM WND DMG 1 SE BENSENVILLE 41.95N 87.93W
04/05/2010 DUPAGE IL NEWSPAPER
ROOF BLOWN OFF TWO INDUSTRIAL BUILDINGS NEAR COUNTY LINE
ROAD AND THIRD AVENUE. FROM CHICAGO SUN TIMES NEWSPAPER.
&&
RATZERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
443 AM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM TSTM WND DMG 1 SE BENSENVILLE 41.95N 87.93W
04/05/2010 DUPAGE IL NEWSPAPER
ROOF BLOWN OFF TWO INDUSTRIAL BUILDINGS NEAR COUNTY LINE
ROAD AND THIRD AVENUE. FROM CHICAGO SUN TIMES NEWSPAPER.
&&
RATZERThe Chicago radar (KLOT), 34 km away, was scanning. The volume nearest the first event began at 11:22 UTC.
7 hail, 1 lightning. Local standard time, as filed.
Quarter size hail was reported near Alpine Road and Harrison Avenue.
Golf ball size hail was reported near Interstate 88 and Route 47.
Lightning struck a home on Fox Glen Drive and started a fire in the attic.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224267, 224269, 224276, 224270, 227643, 224273, 224275, 227703.